Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 434, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 28, 2016, 2:43 AM MDT for Kit Carson County, Yuma County, Colorado; Cheyenne County, Sherman County, Kansas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2016, 2:43 AM MDT (08:43 UTC)
- Expired
- Jul 28, 2016, 3:30 AM MDT
- In force
- 47 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Sherman County, KS
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 3:19 AM MDT | TSTM WND GST 60 | 13 N Edson, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 8.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 3204 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
296
WUUS53 KGLD 280843
SVRGLD
COC063-125-KSC023-181-280930-
/O.NEW.KGLD.SV.W.0434.160728T0843Z-160728T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
243 AM MDT THU JUL 28 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN YUMA COUNTY IN NORTHEASTERN COLORADO...
NORTHEASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
CHEYENNE COUNTY IN NORTHWESTERN KANSAS...
SHERMAN COUNTY IN NORTHWESTERN KANSAS...
* UNTIL 330 AM MDT/430 AM CDT/
* AT 243 AM MDT/343 AM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM NEAR ST. FRANCIS TO 3 MILES NORTHWEST OF
BONNY RESERVOIR...MOVING SOUTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GOODLAND...ST. FRANCIS...KANORADO...RULETON...BONNY RESERVOIR...
EDSON AND WHEELER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 32.
INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 446 AND 450.
HIGHWAY 385 NEAR MILE MARKER 210...AND BETWEEN MILE MARKERS 212 AND
225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3999 10165 3934 10141 3916 10205 3979 10233
4000 10196
TIME...MOT...LOC 0843Z 337DEG 48KT 3979 10179 3965 10220
HAIL...1.00IN
WIND...60MPH
$$
JRM5 follow-up statements
548
WWUS53 KGLD 280853
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
253 AM MDT THU JUL 28 2016
COC063-125-KSC023-181-280930-
/O.CON.KGLD.SV.W.0434.000000T0000Z-160728T0930Z/
YUMA CO-KIT CARSON CO-CHEYENNE KS-SHERMAN KS-
253 AM MDT THU JUL 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM
MDT/430 AM CDT/ FOR SOUTHEASTERN YUMA COUNTY IN NORTHEASTERN
COLORADO...NORTHEASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
CHEYENNE AND SHERMAN COUNTIES IN NORTHWESTERN KANSAS...
AT 253 AM MDT/353 AM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 8 MILES SOUTHEAST OF ST. FRANCIS TO 7 MILES
SOUTHEAST OF BONNY RESERVOIR...MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GOODLAND...ST. FRANCIS...KANORADO...RULETON...BONNY RESERVOIR...
EDSON AND WHEELER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 32.
INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 447 AND 450.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3999 10165 3934 10141 3916 10205 3967 10224
3996 10193
TIME...MOT...LOC 0853Z 330DEG 37KT 3969 10168 3951 10211
HAIL...<.75IN
WIND...60MPH
$$
JRM641
WWUS53 KGLD 280857
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
257 AM MDT THU JUL 28 2016
COC063-125-280907-
/O.CAN.KGLD.SV.W.0434.000000T0000Z-160728T0930Z/
YUMA CO-KIT CARSON CO-
257 AM MDT THU JUL 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN YUMA AND
NORTHEASTERN KIT CARSON COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3934 10141 3916 10205 3972 10205 3993 10189
3999 10165
TIME...MOT...LOC 0857Z 316DEG 31KT 3975 10166 3951 10204
$$
KSC023-181-280930-
/O.CON.KGLD.SV.W.0434.000000T0000Z-160728T0930Z/
CHEYENNE KS-SHERMAN KS-
257 AM MDT THU JUL 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM
MDT/430 AM CDT/ FOR CHEYENNE AND SHERMAN COUNTIES IN NORTHWESTERN
KANSAS...
AT 257 AM MDT/357 AM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 6 MILES WEST OF BIRD CITY TO 10 MILES SOUTHEAST
OF BONNY RESERVOIR...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GOODLAND...ST. FRANCIS...KANORADO...RULETON...EDSON AND WHEELER.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.
&&
LAT...LON 3934 10141 3916 10205 3972 10205 3993 10189
3999 10165
TIME...MOT...LOC 0857Z 316DEG 31KT 3975 10166 3951 10204
HAIL...<.75IN
WIND...60MPH
$$
JRM804
WWUS53 KGLD 280903
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
303 AM MDT THU JUL 28 2016
KSC023-181-280930-
/O.CON.KGLD.SV.W.0434.000000T0000Z-160728T0930Z/
CHEYENNE KS-SHERMAN KS-
303 AM MDT THU JUL 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM
MDT/430 AM CDT/ FOR CHEYENNE AND SHERMAN COUNTIES IN NORTHWESTERN
KANSAS...
AT 303 AM MDT/403 AM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 6 MILES SOUTHWEST OF BIRD CITY TO 14 MILES SOUTH
OF ST. FRANCIS TO 8 MILES NORTH OF KANORADO...MOVING SOUTHEAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GOODLAND...ST. FRANCIS...KANORADO...RULETON...EDSON AND WHEELER.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.
&&
LAT...LON 3934 10141 3916 10205 3972 10205 3993 10189
3999 10165
TIME...MOT...LOC 0903Z 336DEG 31KT 3969 10163 3957 10177 3946 10204
HAIL...<.75IN
WIND...60MPH
$$
JRM998
WWUS53 KGLD 280906
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
306 AM MDT THU JUL 28 2016
KSC023-181-280930-
/O.CON.KGLD.SV.W.0434.000000T0000Z-160728T0930Z/
CHEYENNE KS-SHERMAN KS-
306 AM MDT THU JUL 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM
MDT/430 AM CDT/ FOR CHEYENNE AND SHERMAN COUNTIES IN NORTHWESTERN
KANSAS...
AT 306 AM MDT/406 AM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 7 MILES SOUTHWEST OF BIRD CITY TO 12 MILES
NORTH OF GOODLAND TO 6 MILES NORTH OF KANORADO...MOVING SOUTHEAST AT
40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GOODLAND...ST. FRANCIS...KANORADO...RULETON...EDSON AND WHEELER.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.
&&
LAT...LON 3934 10141 3916 10205 3972 10205 3984 10187
3999 10165
TIME...MOT...LOC 0906Z 335DEG 34KT 3965 10160 3953 10174 3942 10201
HAIL...<.75IN
WIND...60MPH
$$
JRM908
WWUS53 KGLD 280914
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
314 AM MDT THU JUL 28 2016
KSC023-181-280930-
/O.CON.KGLD.SV.W.0434.000000T0000Z-160728T0930Z/
CHEYENNE KS-SHERMAN KS-
314 AM MDT THU JUL 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM
MDT/430 AM CDT/ FOR SOUTHERN CHEYENNE AND CENTRAL SHERMAN COUNTIES IN
NORTHWESTERN KANSAS...
AT 314 AM MDT/414 AM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 11 MILES SOUTH OF BIRD CITY TO 7 MILES NORTH OF
GOODLAND TO 3 MILES EAST OF KANORADO...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GOODLAND...ST. FRANCIS...RULETON...EDSON AND WHEELER.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 4 AND 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.
&&
LAT...LON 3934 10141 3919 10199 3953 10197 3979 10191
3987 10161
TIME...MOT...LOC 0914Z 335DEG 34KT 3958 10156 3946 10170 3936 10197
HAIL...<.75IN
WIND...60MPH
$$
JRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:26 AM MDT, 17 minutes earlier.
Area forecast discussion, Jul 28, 2:26 AM MDT, 17 minutes before
Area Forecast Discussion National Weather Service Goodland KS 226 AM MDT THU JUL 28 2016 .SHORT TERM...(Today through Saturday night) Issued at 226 AM MDT Thu Jul 28 2016 Another round of severe weather appears likely this afternoon as the next shortwave trough topping the ridge slides down the central High Plains in the northwest flow aloft. The combination of strong instabilty of up to 3500 j/kg of CAPE and deep layer shear of up to 50kts will set the stage for possible supercells in the initiation phase with attendant threats of large hail, damaging winds and a few tornadoes...then transitioning to a wind and hail threat this evening as storms slide southeast and merge into a possible MCS. A few isolated thunderstorms may linger into the overnight but best chances will be early. Instability will be lacking on Friday with a relatively cool easterly upslope regime in the low levels. Not seeing much forcing for precipitation on the synoptic scale, but cannot rule out a few non-severe storms developing in the afternoon on the higher terrain of eastern Colorado then moving into western parts of the area in the evening. The upper ridge will nudge eastward across the Rockies on Saturday with rising heights forecast over the central plains. There are some weak qpf signals in a few models apparently linked to a weak disturbance rotating around the core of the ridge, so won't go completely dry but chances appear slim for precipitation. It will be very unstable and deep layer shear will be around 40kts so if something were to develop a severe storm cannot be ruled out. Temperatures will be near to slightly above normal today, below normal on Friday then near normal on Saturday. .LONG TERM...(Sunday through Wednesday) Issued at 226 AM MDT Thu Jul 28 2016 Unsettled weather is anticipated during the extended, with chances for thunderstorms nearly every period. Warmer temperatures return to the region early next week. At the start of the period, flow aloft is northwesterly with an area of high pressure over the Desert Southwest and a trough over the eastern half of the CONUS. On Sunday, the high begins to move east and upper level ridging progresses towards the Plains. The ridging continues to build into the region through midweek as a couple closed lows move across Canada. With monsoonal moisture filtering north towards the High Plains and multiple shortwaves passing through the flow Sunday through Wednesday, there are chances for thunderstorms each afternoon/evening. However, with differing guidance, kept only slight chances for precipitation at this time until timing and location of features are better resolved. Hot temperatures return next week with highs in the mid to upper 90s on Sunday and Monday and in the low to mid 90s on Tuesday and Wednesday. Low temperatures look to remain in the 60s/low 70s. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1122 PM MDT Wed Jul 27 2016 Scattered thunderstorms overnight appear to have moved south of the terminals for now...but more storms are developing in the Nebraska panhandle and moving southwest and may impact the area again before sunrise. There will also be some patch fog developing around sunrise. For Thursday...thunderstorm chances will continue to be the main aviation concern. There could be two rounds... one in the morning and stronger storms in the afternoon. Exact timing of the impacts is difficult so will carry VCTS during the times which have the best chances for a thunderstorm. Some severe storms will be possible in the afternoon with gusty winds and large hail. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...024 LONG TERM...JBH AVIATION...024
Hazardous weather outlook, Jul 27, 10:41 AM MDT, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1041 AM MDT WED JUL 27 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281645- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1041 AM MDT WED JUL 27 2016 /1141 AM CDT WED JUL 27 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON ACROSS PORTIONS OF SOUTHWEST NEBRASKA. STORMS WILL BECOME SCATTERED AND INCREASE IN INTENSITY THROUGH THE LATE AFTERNOON AND EVENING AS THEY SPREAD ACROSS NORTHWEST KANSAS AND NORTHEAST COLORADO. ISOLATED STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA BY THURSDAY AFTERNOON AND WILL BECOME NUMEROUS THROUGH THE EVENING AND OVERNIGHT HOURS. MANY OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND EVEN A FEW TORNADOES POSSIBLE. LOCALIZED HEAVY RAINFALL IS ALSO A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jul 28, 12:58 AM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1258 AM MDT THU JUL 28 2016
COZ090-NEZ079-280800-
YUMA COUNTY CO-DUNDY NE-
1258 AM MDT THU JUL 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN YUMA AND
NORTHWESTERN DUNDY COUNTIES UNTIL 200 AM MDT...
AT 1257 AM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 4 MILES NORTH OF AMHERST TO NEAR FLEMING.
MOVEMENT WAS SOUTH AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALVIN...WAUNETA AND CLARKVILLE.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 256 AND 269.
LAT...LON 4044 10205 4035 10205 4035 10187 4031 10185
4020 10253 4044 10267
TIME...MOT...LOC 0657Z 347DEG 32KT 4074 10214 4067 10280
JNSpecial weather statement, Jul 28, 1:02 AM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 202 AM CDT THU JUL 28 2016 KSZ016-280715- GRAHAM KS- 202 AM CDT THU JUL 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAHAM COUNTY UNTIL 215 AM CDT... AT 202 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF BOGUE...OR 10 MILES SOUTHEAST OF HILL CITY...MOVING SOUTH AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HILL CITY...BOGUE AND NICODEMUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3913 9987 3937 9990 3939 9960 3913 9961 TIME...MOT...LOC 0702Z 342DEG 20KT 3927 9970 JRM
Special weather statement, Jul 28, 1:29 AM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
229 AM CDT THU JUL 28 2016
KSZ002-280745-
RAWLINS KS-
229 AM CDT THU JUL 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RAWLINS COUNTY UNTIL
245 AM CDT...
AT 229 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MCDONALD...OR 13 MILES WEST OF ATWOOD...MOVING SOUTH AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MCDONALD AND BEARDSLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3974 10107 3973 10140 3978 10141 3991 10141
3992 10122
TIME...MOT...LOC 0729Z 342DEG 20KT 3979 10130
JRMSpecial weather statement, Jul 28, 1:40 AM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 140 AM MDT THU JUL 28 2016 KSZ001-NEZ079-280800- CHEYENNE KS-DUNDY NE- 140 AM MDT THU JUL 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEYENNE COUNTY IN NORTHWESTERN KANSAS AND SOUTHEASTERN DUNDY COUNTIES IN SOUTHWESTERN NEBRASKA UNTIL 200 AM MDT/300 AM CDT/... AT 140 AM MDT/240 AM CDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF BENKELMAN...MOVING SOUTH AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BENKELMAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4006 10165 4007 10143 3991 10142 3991 10161 TIME...MOT...LOC 0740Z 342DEG 20KT 3997 10152 JRM
Special weather statement, Jul 28, 1:44 AM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
144 AM MDT THU JUL 28 2016
COZ090-NEZ079-280800-
YUMA COUNTY CO-DUNDY NE-
144 AM MDT THU JUL 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN YUMA AND
NORTHWESTERN DUNDY COUNTIES UNTIL 200 AM MDT...
AT 144 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17
MILES NORTH OF WRAY...MOVING SOUTH AT 25 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ECKLEY...ALVIN...WAUNETA AND CLARKVILLE.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 247 AND 269.
LAT...LON 4044 10205 4035 10205 4035 10185 4024 10178
4004 10248 4042 10269 4044 10257
TIME...MOT...LOC 0744Z 342DEG 20KT 4033 10220
JRMSpecial weather statement, Jul 28, 1:53 AM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 253 AM CDT THU JUL 28 2016 KSZ002-280815- RAWLINS KS- 253 AM CDT THU JUL 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RAWLINS COUNTY UNTIL 315 AM CDT... AT 252 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF ATWOOD...MOVING SOUTHEAST AT 40 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BEARDSLEY AND BLAKEMAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3980 10129 3984 10110 3958 10081 3959 10130 TIME...MOT...LOC 0752Z 320DEG 33KT 3973 10114 JRM
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:11 PM MDT | Special Weather Statement | GLD | Yuma | 49 min |
| Jul 27, 8:12 PM MDT | Special Weather Statement | GLD | Yuma | 48 min |
| Jul 27, 8:28 PM MDT | Special Weather Statement | GLD | Kit Carson | 47 min |
| Jul 27, 8:43 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 26 min |
| Jul 27, 8:58 PM MDT | Special Weather Statement | GLD | Kit Carson | 32 min |
| Jul 27, 9:17 PM MDT | Special Weather Statement | GLD | Kit Carson | 13 min |
| Jul 27, 9:19 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 28 min |
| Jul 28, 12:58 AM MDT | Special Weather Statement | GLD | Phillips | 62 min |
| Jul 28, 1:44 AM MDT | Special Weather Statement | GLD | Yuma | 16 min |
| Jul 28, 1:48 AM MDT | Severe Thunderstorm Warning | GLD | Yuma | 42 min |
| Jul 28, 2:05 AM MDT | Severe Thunderstorm Warning | GLD | Yuma | 40 min |
| Jul 28, 9:18 AM MDT | Special Weather Statement | GLD | Yuma | 42 min |
| Jul 27, 8:39 PM MDT | Special Weather Statement | GLD | Rawlins | 36 min |
| Jul 27, 9:08 PM MDT | Special Weather Statement | GLD | Cheyenne | 22 min |
| Jul 27, 9:20 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 40 min |
| Jul 27, 9:21 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman, Thomas | 39 min |
| Jul 27, 9:27 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 22 min |
| Jul 27, 9:42 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman, Thomas | 48 min |
| Jul 27, 9:58 PM MDT | Tornado Warning | GLD | Sherman | 17 min |
| Jul 27, 9:59 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 46 min |
| Jul 27, 10:06 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 24 min |
| Jul 27, 10:10 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 22 min |
| Jul 27, 10:21 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 39 min |
| Jul 27, 10:29 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 31 min |
| Jul 27, 10:36 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 39 min |
| Jul 27, 10:40 PM MDT | Special Weather Statement | GLD | Sheridan | 20 min |
| Jul 27, 10:41 PM MDT | Special Weather Statement | GLD | Rawlins | 19 min |
| Jul 27, 10:46 PM MDT | Severe Thunderstorm Warning | GLD | Sheridan, Thomas | 14 min |
| Jul 27, 10:48 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins | 27 min |
| Jul 27, 10:52 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 38 min |
| Jul 27, 10:56 PM MDT | Severe Thunderstorm Warning | GLD | Wallace | 49 min |
| Jul 27, 10:57 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan, Thomas | 33 min |
| Jul 27, 11:00 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 23 min |
| Jul 27, 11:01 PM MDT | Tornado Warning | GLD | Wallace | 29 min |
| Jul 27, 11:09 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Wallace | 20 min |
| Jul 27, 11:19 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins, Thomas | 29 min |
| Jul 27, 11:22 PM MDT | Tornado Warning | GLD | Wallace | 10 min |
| Jul 27, 11:25 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 50 min |
| Jul 27, 11:28 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 23 min |
| Jul 27, 11:29 PM MDT | Severe Thunderstorm Warning | GLD | Sheridan | 31 min |
| Jul 27, 11:30 PM MDT | Special Weather Statement | GLD | Decatur | 15 min |
| Jul 27, 11:34 PM MDT | Flash Flood Warning | GLD | Wallace | 2 hr |
| Jul 27, 11:46 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace, Wichita | 25 min |
| Jul 27, 11:57 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 25 min |
| Jul 27, 11:59 PM MDT | Flash Flood Warning | GLD | Sheridan | 3 hr |
| Jul 28, 12:01 AM MDT | Special Weather Statement | GLD | Sheridan | 14 min |
| Jul 28, 12:10 AM MDT | Severe Thunderstorm Warning | GLD | Sheridan | 16 min |
| Jul 28, 12:10 AM MDT | Tornado Warning | GLD | Greeley, Wichita | 8 min |
| Jul 28, 12:12 AM MDT | Special Weather Statement | GLD | Rawlins | 18 min |
| Jul 28, 12:14 AM MDT | Special Weather Statement | GLD | Wichita | 46 min |
| Jul 28, 12:17 AM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 28 min |
| Jul 28, 12:20 AM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 25 min |
| Jul 28, 12:33 AM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 20 min |
| Jul 28, 12:39 AM MDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton, Sheridan | 22 min |
| Jul 28, 12:45 AM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 9 min |
| Jul 28, 1:02 AM MDT | Special Weather Statement | GLD | Graham | 13 min |
| Jul 28, 1:29 AM MDT | Special Weather Statement | GLD | Rawlins | 16 min |
| Jul 28, 1:53 AM MDT | Special Weather Statement | GLD | Rawlins | 22 min |
| Jul 28, 3:23 AM MDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 52 min |
| Jul 28, 4:35 AM MDT | Special Weather Statement | GLD | Sherman | 25 min |
| Jul 28, 9:33 AM MDT | Special Weather Statement | GLD | Sherman, Thomas | 42 min |
| Jul 28, 10:17 AM MDT | Special Weather Statement | GLD | Logan, Wallace | 43 min |
| Jul 28, 10:20 AM MDT | Special Weather Statement | GLD | Cheyenne | 40 min |
| Jul 28, 10:56 AM MDT | Special Weather Statement | GLD | Wichita | 34 min |
| Jul 28, 11:00 AM MDT | Special Weather Statement | GLD | Rawlins | 30 min |
| Jul 28, 1:21 PM MDT | Special Weather Statement | GLD | Rawlins | 39 min |
| Jul 28, 2:01 PM MDT | Special Weather Statement | GLD | Decatur, Norton, Rawlins | 44 min |
| Jul 28, 2:09 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 51 min |
| Jul 28, 2:27 PM MDT | Severe Thunderstorm Warning | GLD | Norton | 33 min |
| Jul 28, 2:51 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton | 39 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.